MAUDE Adverse Event Report: K2M, INC. EXPANDABLE INTERBODY; SIZE 11X24X12-15 MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. EXPANDABLE INTERBODY; SIZE 11X24X12-15 MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 7012-2112412C-G2
Medical Device Problem Codes Difficult to Advance (2920); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that, during implantation of a mojave pl expandable interbody and two mojave pl locking screws, the, "implant continues to advance through its stop upon insertion." the procedure was completed successfully with no surgical delay and no adverse consequence to the patient.This report captures the mojave pl expandable interbody.
 
Additional Manufacturer Narrative
A visual inspection was performed and the adjustment hexalobe was found to be deformed and looked stripped indicating excessive torsional force.Additionally, deformation was found on the features around the hexalobe, indicating that the inserter was not fully aligned with the implant.Device history records were reviewed for the corresponding lot and no relevant manufacturing issues were identified.A review of complaint history associated with the subject lot and catalog number was performed and no adverse trends were observed.It was reported that the implant continued to advance through its stop upon insertion.It was further reported that no excessive force was used, the angle was not difficult and another cage was used to successfully to complete the procedure.Based on the deformation found on the implant, the likely cause is misalignment of the inserter and the resulting torsional force causing deformation of the adjustment mechanism.
 
Event or Problem Description

Brand Name
EXPANDABLE INTERBODY; SIZE 11X24X12-15 MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13762429
Report Number3004774118-2022-00102
Device Sequence Number16774062
Product Code MAX
UDI-Device Identifier10888857343771
UDI-Public10888857343771
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7012-2112412C-G2
Device Catalogue Number7012-2112412C-G2
Device Lot NumberYWVP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown